Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Charleston, SC

May 19, 2013Liberty County, Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 19, 2013, 4:22 PM EDT for Liberty County, Long County, Georgia. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 4:22 PM EDT (20:22 UTC)
Expired
May 19, 2013, 5:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 128 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:24 PM EDTFUNNEL CLOUD5 Ese Donald, GASPOTTER AT THE HINESVILLE WAL MART REPORTED A ROTATING FUNNEL CLOUD TO THE WEST.
May 19, 4:58 PM EDTTSTM WND DMG1 Nne Ludowici, GAEM REPORTED A TREE DOWN NEAR HIGHWAY 84 AND HENDRIX STREET. TIME ESTIMATED BY RADAR.
May 19, 5:01 PM EDTTSTM WND DMGLudowici, GALUDOWICI POLICE DEPARTMENT REPORTED NICKEL SIZE HAIL AND NUMEROUS TREES AND POWERLINES DOWN IN DOWNTOWN.
May 19, 5:01 PM EDTHAIL 0.88Ludowici, GALUDOWICI POLICE DEPARTMENT REPORTED NICKEL SIZE HAIL AND NUMEROUS TREES AND POWERLINES DOWN IN DOWNTOWN.
May 19, 5:03 PM EDTTSTM WND DMG1 W Ludowici, GASEVERAL 2 INCH DIAMETER TREE LIMBS SNAPPED OFF BY THUNDERSTORM WINDS ON ROBERTSON STREET.
May 19, 5:03 PM EDTHAIL 0.881 W Ludowici, GANICKEL SIZE HAIL FELL ON ROBERTSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS52 KCHS 192022
SVRCHS
GAC179-183-192115-
/O.NEW.KCHS.SV.W.0034.130519T2022Z-130519T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 422 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  DONALD...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  FUNNEL CLOUDS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...LUDOWICI...TIBET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3187 8183 3169 8150 3157 8157 3154 8166
      3155 8170 3159 8171 3160 8175 3165 8180
      3166 8185 3171 8188 3173 8192 3175 8192
      3177 8195
TIME...MOT...LOC 2022Z 321DEG 13KT 3184 8176

$$
2 follow-up statements
190 
WWUS52 KCHS 192106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SUN MAY 19 2013

GAC179-192117-
/O.CAN.KCHS.SV.W.0034.000000T0000Z-130519T2115Z/
LIBERTY GA-
506 PM EDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY COUNTY HAS
BEEN CANCELLED...

LAT...LON 3177 8194 3179 8175 3167 8156 3161 8163
      3160 8175 3165 8180 3166 8185 3171 8188
      3173 8192 3175 8192 3176 8194
TIME...MOT...LOC 2107Z 321DEG 13KT 3167 8167 3171 8178

$$

GAC183-192115-
/O.CON.KCHS.SV.W.0034.000000T0000Z-130519T2115Z/
LONG GA-
506 PM EDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF LONG COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS NEAR LUDOWICI...MOVING
SOUTHEAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUDOWICI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3177 8194 3179 8175 3167 8156 3161 8163
      3160 8175 3165 8180 3166 8185 3171 8188
      3173 8192 3175 8192 3176 8194
TIME...MOT...LOC 2107Z 321DEG 13KT 3167 8167 3171 8178

$$
725 
WWUS52 KCHS 192113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN MAY 19 2013

GAC183-192124-
/O.EXP.KCHS.SV.W.0034.000000T0000Z-130519T2115Z/
LONG GA-
513 PM EDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LONG COUNTY WILL
EXPIRE AT 515 PM EDT...

AT 514 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3177 8194 3179 8175 3167 8156 3161 8163
      3160 8175 3165 8180 3166 8185 3171 8188
      3173 8192 3175 8192 3176 8194
TIME...MOT...LOC 2114Z 321DEG 13KT 3165 8165 3169 8176

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:14 PM EDT, 8 minutes earlier.

Area forecast discussion, May 19, 4:14 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN MAY 19 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH
TUESDAY. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL UNTIL LATE WEEK.
A COLD FRONT WILL DROP THROUGH THE AREA LATE FRIDAY INTO
SATURDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THIS AFTERNOON...ONGOING SHOWERS/THUNDERSTORMS CONTINUE WITH THE
BULK OF THE ACTIVITY ACROSS SOUTHEAST GA AND INTO SOUTHEAST SC ALONG
THE SAVANNAH RIVER. THE FOCUS FOR THE STRONGEST CONVECTION WILL
CONTINUE TO BE LOCATIONS CLOSER TO THE ALTAMAHA NEAR THE AXIS OF
BEST INSTABILITY AND WHERE THE BEST INSOLATION TOOK PLACE OVER THE
LAST FEW HOURS. STORMS ROUGHLY ALONG AND SOUTH OF I-16 MAY BRIEFLY
BECOME SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND STRONG DAMAGING
WIND GUSTS. THE OVERALL SEVERE THREAT IS STILL LOW HOWEVER AND WILL
BE ISOLATED AT BEST.

TONIGHT...THE OVERALL SYNOPTIC SETUP WILL BE SIMILAR TO LAST NIGHT
WITH THE BAGGY MID-LEVEL DISTURBANCE POSITIONED TO THE NORTH AND
MOIST SOUTHERLY/SOUTHEASTERLY FLOW AROUND ATLANTIC HIGH PRESSURE AT
THE SURFACE. ONCE THE LINGERING EVENING STORMS DIMINISH WITH THE
LOSS OF AFTERNOON HEATING...THERE WILL BE A PERIOD OF MINIMAL PRECIP
COVERAGE UNTIL LATE TONIGHT. IN THE LATE NIGHT PERIOD...THE VARIOUS
HI-RES MODELS SHOW ANOTHER ROUND OF PRECIP MOVING ONSHORE FROM THE
ATLANTIC AND AFFECTING MAINLY THE SC COASTLINE. DEEP MOISTURE WITH
PWATS AROUND 1.7 INCHES AND SUBTLE CONVERGENCE WITHIN THE ONSHORE
SOUTHERLY FLOW WILL BE THE PRIMARY DRIVER. POPS FEATURE A WEST TO
EAST GRADIENT WITH SLIGHT CHANCES TO THE WEST AND HIGH CHANCES TO
THE EAST ACROSS CHARLESTON COUNTY. THE PRESENCE OF ELEVATED
INSTABILITY ABOVE THE NOCTURNAL INVERSION WILL KEEP THUNDER IN THE
FORECAST...BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE OF A
CONCERN IS LOCALLY HEAVY RAINFALL...ESPECIALLY SINCE MANY LOCATIONS
ACROSS EASTERN CHARLESTON COUNTY SAW OVER 2 INCHES OF RAIN OVERNIGHT
LAST NIGHT. TEMPS WILL CONTINUE TO BE VERY MILD...ONLY FALLING INTO
THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE SHORTWAVE TROUGH ALOFT WILL BE SITUATED OVER THE REGION MONDAY
THEN WILL WEAKEN/UNRAVEL AND HIGHER PWATS SHOULD BE SHUNTED INLAND
TUESDAY AS HEIGHTS TEMPORARILY BUILD ALOFT AND ATLANTIC SURFACE HIGH
PRESSURE EXPANDS WESTWARD. THUS...EXPECT GREATER COVERAGE OF
SHOWERS/THUNDERSTORMS MONDAY AS COMPARED TO TUESDAY.
MONDAY...FORECASTS INDICATE HIGH CHANCE/LIKELY POPS AT MANY
LOCATIONS AWAY FROM THE BEACHES AROUND THE TIME OF MAX HEATING
MIDDAY UNTIL LATE AFTERNOON. THEN...CAPPED GREATEST POPS IN CHANCE
CATEGORY AWAY FROM THE BEACHES TUESDAY AFTERNOON. HOWEVER...IF THE
SHORTWAVE TROUGH PERSISTS INTACT LONGER THAN EXPECTED...TUESDAY
COULD BECOME SOMEWHAT MORE ACTIVE THAN INDICATED IN THIS FORECAST.

CANNOT RULE OUT BRIEF/PULSE SEVERE THUNDERSTORMS MONDAY OR TUESDAY
AFTERNOON...ESPECIALLY WHERE MESOSCALE BOUNDARY INTERACTIONS
OCCUR...BUT THE PRIMARY CONCERN WILL REMAIN LOCALLY HEAVY RAIN AS
PWATS REMAIN AROUND 1.75 INCHES ESPECIALLY MONDAY AND MULTICELL
CONVECTION EXHIBITS SLOW/SOMEWHAT ERRATIC PROPAGATION.
TUESDAY...PWATS SHOULD DECREASE TO SOME DEGREE.

WEDNESDAY...TEMPERATURES IN THE UPPER 80S TO AROUND 90F WILL BECOME
MORE COMMON AS THE ATLANTIC RIDGE PREVAILS. HOWEVER...THE SYNOPTIC
SCALE UPPER TROUGH APPROACHING FROM THE WEST WILL BEGIN TO IMPACT
THE REGION...SO AT LEAST SLIGHT CHANCE/CHANCE POPS FOR DIURNAL
SHOWERS/THUNDERSTORMS ARE JUSTIFIED DUE TO THE INFLUENCE OF THE SEA
BREEZE AND THE UPPER TROUGH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SIGNIFICANT MODEL DIFFERENCES APPEAR IN THE LONG TERM...MAINLY
REGARDING THE NEXT UPPER TROUGH THAT SHIFTS INTO THE EASTERN UNITED
STATES LATE IN THE WEEK. WE ARE TRENDING TOWARD THE ECMWF WHICH
MOVES THE UPPER TROUGH AND A COLD FRONT THROUGH THE AREA ON SATURDAY
WITH A DRY AND COOLER CANADIAN HIGH PRESSURE SYSTEM BUILDING IN
THEREAFTER. THUS WE ARE SHOWING DIURNAL...MAINLY SEABREEZE-DRIVEN
POPS THURSDAY AND FRIDAY...THEN DRY OVER THE WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AT KSAV...THE MOST IMMEDIATE CONCERN IS DIRECT IMPACTS FROM
THUNDERSTORMS OVER THE NEXT 4-5 HOURS. CURRENTLY NUMEROUS SHOWERS
ARE DEVELOPING IN THE VICINITY AND A PREVAILING VCTS IS BEING
CARRIED IN THE FORECAST. STILL CAN/T SAY WITH TOTAL CONFIDENCE
THAT A THUNDERSTORM WILL MOVE DIRECTLY OVER THE AIRFIELD BUT I
HAVE ADDED A TEMPO FOR MVFR TSRA BETWEEN 20-22Z. THE MAIN IMPACT
WILL BE REDUCED VISIBILITIES IN HEAVY CONVECTIVE RAINS...BUT GUSTY
WINDS CANNOT BE RULED OUT. THEN OVERNIGHT...THE MAIN FORECAST
PROBLEM WILL BE THE DEVELOPMENT OF MVFR CEILINGS. I HAVE KEPT THE
FORECAST SCATTERED AT THE MVFR LEVEL...BUT SUBSEQUENT TAF
ISSUANCES MAY NEED TO GO PREVAILING MVFR.

AT KCHS...AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT OCCURRED NEAR
THE AIRFIELD AND THEN PUSHED INLAND. BASED ON EXTENSIVE CLOUD
COVER...THIS AREA SHOULD REMAIN MAINLY PRECIP FREE FOR THE
REMAINDER OF THE AFTERNOON SO I HAVE KEPT ANY MENTION OF
SHOWERS/STORMS OUT OF THE FORECAST. THE MAIN FORECAST ISSUE FOR
CHS OVERNIGHT IS THE DEVELOPMENT OF MVFR LEVEL CEILINGS AND
SHOWERS LATE. MODELS ONCE AGAIN HINT AT AN AXIS OF SHOWERS
STREAMING IN FROM OFFSHORE AND INTO MUCH OF CHARLESTON COUNTY LATE
TONIGHT. CONFIDENCE IN THE EXACT PLACEMENT OF THESE SHOWERS ISN/T
HIGH BUT COVERAGE SHOULD BE HIGH ENOUGH SUCH THAT A SHRA MENTION
IS WARRANTED. ALSO...THE FORECAST FEATURES PREVAILING MVFR
CEILINGS STARTING AT 10Z.

EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS IN
CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES WILL BE
IN THE AFTERNOON HOURS SUNDAY THROUGH TUESDAY...ALTHOUGH EARLY
MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY.

&&

.MARINE...
TONIGHT...NO CHANGE TO THE SETUP WITH ATLANTIC HIGH PRESSURE DRIVING
PERSISTENT S TO SE FLOW. WIND SPEEDS WILL REMAIN AT OR BELOW 15 KTS
WITH SEAS 2-4 FT.

OFFSHORE HIGH PRESSURE WILL PERSIST THROUGH LATE WEEK...WITH
LOCALLY/BRIEFLY STRONGER ONSHORE WINDS AS HIGH AS 20 KT DUE TO THE
DIURNAL SEA BREEZE CIRCULATION EACH DAY. SEAS WILL AVERAGE 2 TO 4
FEET MUCH OF THE TIME. AHEAD OF AN APPROACHING COLD FRONT LATE IN
THE PERIOD...A TIGHTENING SURFACE PRESSURE GRADIENT COULD CONTRIBUTE
TO STRONGER WINDS AND BUILDING SEAS...AND THE PROBABILITY FOR LOW
END SMALL CRAFT ADVISORY CONDITIONS WILL INCREASE SOMEWHAT MID TO
LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...JRL
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, May 19, 4:04 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 AM EDT SUN MAY 19 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-201030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
404 AM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 19, 12:55 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT SUN MAY 19 2013

SCZ042-043-047-048-191745-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
1255 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 145 PM EDT...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EARLY BRANCH...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARKERVILLE...POSSUM CORNER...EARLY BRANCH...DAVIDSON...FECHTIG...
CUMMINGS...CAMP BRANCH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3291 8102 3284 8077 3249 8095 3255 8113
TIME...MOT...LOC 1656Z 202DEG 10KT 3274 8096
Special weather statement, May 19, 2:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013

GAZ114-115-137-138-191945-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
253 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR JENNIE...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JENNIE...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3216 8196 3214 8178 3211 8175 3209 8172
      3194 8172 3201 8195
TIME...MOT...LOC 1853Z 275DEG 5KT 3205 8187
Special weather statement, May 19, 2:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013

GAZ140-141-191930-
COASTAL MCINTOSH-INLAND MCINTOSH-
253 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WARSAW...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WARSAW...BRICKSTON...FAIRHOPE...HUXFORD...EULONIA...TOWNSEND...
ARDICK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL THAT COULD PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3155 8161 3156 8160 3157 8157 3166 8152
      3157 8133 3142 8144
TIME...MOT...LOC 1853Z 019DEG 4KT 3158 8147
Special weather statement, May 19, 3:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN MAY 19 2013

GAZ100-116-192000-
BULLOCH-INLAND BRYAN-
324 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...BAY...EMIT...AKINS...ARCOLA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8165 3239 8152 3222 8143 3212 8161
      3225 8182
TIME...MOT...LOC 1925Z 216DEG 7KT 3225 8166
Special weather statement, May 19, 3:34 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 19 2013

GAZ088-100-101-116-SCZ042-047-192000-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
334 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO CLYO...
MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
KILDARE...TUCKASEE KING...CLYO...EGYPT...ARDMORE...SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8155 3269 8124 3241 8106 3230 8120
      3214 8138 3241 8153 3245 8165
TIME...MOT...LOC 1934Z 310DEG 8KT 3255 8145 3249 8130

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:53 PM EDTSpecial Weather StatementCHSMcIntosh37 min
May 19, 3:05 PM EDTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall55 min
May 19, 3:24 PM EDTSpecial Weather StatementCHSBulloch36 min
May 19, 3:34 PM EDTSpecial Weather StatementCHSEffingham26 min
May 19, 3:59 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh61 min
May 19, 4:06 PM EDTTornado WarningCHSLiberty, Long39 min
May 19, 4:27 PM EDTTornado WarningCHSLong48 min
May 19, 5:32 PM EDTSpecial Weather StatementCHSLong28 min
May 19, 5:37 PM EDTAreal Flood AdvisoryCHSLong53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.